MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after catheter inserted, the pump triggered a helium leakage alarm.After troubleshooting connection and leakage issues, another pump was replaced, but the same alarm persisted.The catheter was replaced and functioned normally".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The product was not returned for investigation.The customer photos were reviewed.The photo shows the iab label and is consistent with the reported lot number.The photos show an iabp display screen with a "possible helium loss 2" alarm, which is consistent with the reported com-plaint.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "helium leakage alarm" is confirmed based on the submitted photos.The product was not returned for investigation.The photos show an iabp display with a possible helium loss (2) alarm.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint inves-tigation due to the helium loss alarm.The probable root cause of the complaint is undetermined.No further action is required at this time.This will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with an original packaging box that does not match the returned sample the sample was returned in a cardboard box and was loosely packed in the original carton.Upon return, the teflon sheath was on the returned iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The customer photos were reviewed.The photo shows the iab label and is consistent with the reported lot number.The photos show an iabp display screen with a "possi-ble helium loss 2" alarm, which is consistent with the reported complaint.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 mi-nute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/ clotted central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately noted and located around the distal end of the bi-furcate bushing adhesive bond.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood and debris were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "pump triggered a helium leakage alarm" is confirmed.During the in-vestigation, an external leak was confirmed from the intra-aortic balloon catheter (iabc) bifurcate bushing adhesive.The external leak could cause a helium loss alarm.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifica-tions were not met during the complaint investigation due to the external leak from the iabc bi-furcate bushing.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24482733
Report Number3010532612-2026-00235
Device Sequence Number4966918
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)241216(17)261130(10)18F24M0090(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F24M0090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/24/2026
04/28/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/31/2026
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown